Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 375, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 3, 2006, 4:05 PM EDT for Hancock County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2006, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 3, 2006, 4:38 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hancock County, TN
The radar
The Knoxville radar (KMRX), 43 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:35 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 3, 2:35 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT THU AUG 3 2006 .SHORT TERM...(TONIGHT AND FRIDAY) WEAK BOUNDARY CONTINUES TO APPROACH FROM THE NORTHWEST AND IS PROJECTED TO PASS THROUGH THE FORECAST AREA DURING THE SECOND PERIOD. HOWEVER...MODELS DEPICT A CONTINUED WEAKENING TREND WITH THIS BOUNDARY AND MAIN INFLUENCE WILL BE SLIGHTLY BETTER MOISTURE PROFILE PER TIME-HEIGHTS. LIFT UNIMPRESSIVE AT BEST. ANTICIPATE SLIGHT INCREASE IN COVERAGE IN DIURNAL CONVECTION BUT NOTHING ORGANIZED APPEARS TO BE FORTHCOMING AT THIS TIME. TEMPS SHOULD BE SLIGHTLY COOLER BASED ON THE ANTICIPATED INCREASE IN CLOUD COVER...BUT NO MAJOR AIR MASS CHANGE IN THE OFFING WITH THIS FEATURE. GENERALLY FOLLOWED GFS GUIDANCE CLOSELY FOR BOTH POPS AND TEMPS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) NAM AND GFS SHOWS WEAK FRONT STALLING JUST SOUTH OF THE FORECAST AREA AND DISSIPATING. HOWEVER...MOISTURE RETURNS NORTH INTO THE SOUTHERN APPALACHIANS FAIRLY QUICKLY AS SURFACE RIDGE MOVES EAST OF THE AREA. WILL MAINTAIN SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION THROUGH THE WEEKEND...INITIALLY DEVELOPING OVER THE HIGHER TERRAIN. UPPER RIDGE REMAINS ANCHORED OVER THE AREA THROUGH EARLY NEXT WEEK...BUT GFS SHOWS SIGNS OF RIDGE WEAKENING BY MID-WEEK NEXT WEEK. HOWEVER...ECMWF DOES NOT WEAKEN RIDGE NEARLY AS MUCH. GIVEN STRENGTH OF UPPER RIDGE OVER THE LAST COUPLE WEEKS...PREFER THE ECMWF SOLUTION AND WILL KEEP TEMPERATURES HIGHER AND POPS LOWER THAN GFS DURING DAYS 4 THROUGH 7. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 94 73 95 / 10 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 92 71 92 / 20 30 20 20 OAK RIDGE, TN 71 91 70 93 / 20 30 20 10 TRI CITIES AIRPORT, TN 68 88 66 89 / 20 40 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/DH
Hazardous weather outlook, Aug 3, 4:00 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT THU AUG 3 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-041200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 400 AM EDT THU AUG 3 2006/300 AM CDT THU AUG 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE HEAT INDEX IS EXPECTED TO RISE TO BETWEEN 100 AND 105 DEGREES THIS AFTERNOON IN THE SOUTHERN AND CENTRAL TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL DEVELOP ON FRIDAY AND SATURDAY ASSOCIATED WITH AN APPROACHING COLD FRONT. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HW
In the hours before
Special weather statement, Aug 3, 12:06 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1206 PM EDT THU AUG 3 2006 VAZ006-031700- RUSSELL- 1206 PM EDT THU AUG 3 2006 ...A STRONG THUNDERSTORM WAS AFFECTING RUSSELL COUNTY... AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEVELAND....MOVING EAST AT 10 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO HAIL AND STRONG WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
Special weather statement, Aug 3, 3:00 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT THU AUG 3 2006 TNZ014-015-038-032000- CLAIBORNE-GRAINGER-HANCOCK- 300 PM EDT THU AUG 3 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CLAIBORNE...GRAINGER AND HANCOCK COUNTIES... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF TAZEWELL....MOVING EAST AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO STRONG GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
Special weather statement, Aug 3, 3:07 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EDT THU AUG 3 2006 VAZ008-032000- WASHINGTON- 307 PM EDT THU AUG 3 2006 ...A STRONG THUNDERSTORM WAS AFFECTING WASHINGTON COUNTY..VIRGINIA... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ABINGDON....MOVING EAST AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO STRONG GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:18 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 42 min |
| Aug 3, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Washington, City of Bristol | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.